Minnesota, 2015

Winter Storm in Minnesota, December 28 to 29, 2015

December 28 to 29, 2015 · NWS MPX · 14 events in 14 counties and zones

A very large storm system that began in the southern Rockies on Sunday, December 27th, moved out into the southern Plains, and slowly moved north-northeast toward the Great Lakes region by Tuesday morning, December 29th. Copious amounts of deep gulf moisture moved northward in advance of this system creating large areas of precipitation across the Mid-Mississippi Valley region early Monday,…

Where it happened

Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

A very large storm system that began in the southern Rockies on Sunday, December 27th, moved out into the southern Plains, and slowly moved north-northeast toward the Great Lakes region by Tuesday morning, December 29th.

Copious amounts of deep gulf moisture moved northward in advance of this system creating large areas of precipitation across the Mid-Mississippi Valley region early Monday, December 28th.

Initially the atmosphere was dry and kept most of the precipitation south of the Iowa border through 9 AM LST. Slowly a band of snow moved into far southern Minnesota by noon, and spread northward across south central and into east central Minnesota by the late afternoon. Snowfall rates increased to 1-2 inches per hour across far southern Minnesota and produced locally 6 to 7 inches from Fairmont to Wells, Waseca and north of Albert Lea by 7 PM LST. By 8 to 9 PM LST, areas from near Mankato to Owatonna received locally 6 inches of snow. As this band moved northward toward the southern part of the Twin Cities metro area, snowfall rates decreased, but a quick 2 to 5 inches fell from New Ulm to St. Peter, New Prague and Lakeville by 11 PM LST. This band of snow began to weaken and dissipate over the Twin Cities by midnight.

Another area of light snow developed across southern Minnesota after 3 AM LST, and slowly drifted east-northeast and produced an additional 2 to 4 inches from Mankato to Owatonna, Jordon, Prior Lake to Lakeville and southern Washington County. This area of snow moved into west central Wisconsin before dissipating during the late afternoon of Tuesday, December 29th.

Total snowfall amounts by the time the snowfall ended or became occasional flurries, ranged from 10 to 12 inches around Fairmont, Winnebago, Mankato, Waseca and Northfield, to 6 to 10 inches from New Ulm, Jordan and Lakeville. Snowfall amounts across the Twin Cities metro area ranged from 6 to 10 inches in the far southern suburbs, to around 1 to 2 inches around Elk River, Anoka to Forest Lake on the north side of the cities.

Snowfall amounts in west central Wisconsin ranged from 3 to 6 inches from Hudson to Menomonie and Eau Claire, to around an inch near Osceola, Rice Lake and Ladysmith.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Dec 28, 6:03 AM CST, 3 hours 57 minutes earlier.

Area forecast discussion, Dec 28, 6:03 AM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
603 AM CST MON DEC 28 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 341 AM CST MON DEC 28 2015

MODEL CONSENSUS IS BEGINNING TO TIGHTEN WITH REGARDS TO QPF
AMOUNTS ACROSS THE FA FOR LATE TODAY AND TONIGHT ADDING CONFIDENCE
TO THE SNOWFALL FORECAST. THE ONE OUTLIER WAS THE 00Z NAM WHICH
HAD THE HIGHEST AMOUNTS. CHECKING THE NAM CONVECTIVE VERSUS
STRATIFORM PRECIPITATION OUTPUT INDICATED VERY LITTLE CONVECTIVE
PRECIPITATION BEING GENERATED ACROSS MO/IL TODAY. THIS LACK OF
CONVECTION RESULTS IN LESS LATENT HEAT RELEASE WHICH IMPACTS THE
STRUCTURE OF THE UPPER AIR PATTERN. THIS ALLOWED THE NAM TO PLACE
MUCH MORE STRATIFORM PRECIPITATION BACK ACROSS OUR AREA LATE
TODAY AND TONIGHT.

THE GFS HAD CONSIDERABLY MORE CONVECTIVE PRECIPITATION TO OUR
SOUTHEAST TODAY. HENCE...A COUPLED JET STRUCTURE AT 250 MB OVER
THE SOUTHERN PLAINS SUNDAY EVENING WAS MAINTAINED BY BOTH THE GFS
AND ECMWF AS IT MOVES INTO IA/IL THIS AFTERNOON. ANOTHER FEATURE
NOTED WAS THAT THE 00Z ECMWF HAD SHIFTED ITS AXIS OF HEAVIER QPF
TO THE SOUTHEAST ACROSS OUR FA OVER THE 12Z RUN AND NOW IS CLOSER
TO THE GFS BUT STILL A FEW TENTHS HIGHER. AN EXCEPTION STRETCHES
FROM SOUTH CENTRAL MN THROUGH KEAU WHERE THE ECMWF IS ABOUT A HALF
INCH HIGHER. WE THINK THIS PUSH TO THE SOUTHEAST IS THE RESULT OF
THE CONVECTION TODAY OVER MO/IL. IN ADDITION...THE 00Z GEFS PLUMES
WERE MORE TIGHTLY PACKED FOR MSP WITH THE DIFFERENCE BETWEEN THE
GEFS MEAN AND THE DETERMINISTIC GFS BEING ABOUT 0.05 INCHES.
FINALLY THE SREF PLUMES WERE MORE TIGHTLY PACKED AS WELL. THE MEAN
INDICATE 5 INCHES OF SNOW THIS EVENING FOR THE TWIN CITIES WITH
AROUND 8 INCHES BY THE END OF DAY ON TUESDAY.

OVERALL...TIMING ON THE SNOW REMAINS THE SAME...SPREADING ACROSS
I-90 AROUND NOON AND THE TWIN CITIES IN THE 3 TO 5 PM PERIOD. THE
EVENING COMMUTE WILL BE IMPACTED. THE SNOW WILL REACH INTO CENTRAL
MN DURING THE EVENING WITH A RATHER SHARP CUTOFF NEAR KAXN. THIS
IS ROUND NUMBER ONE OF TWO AND WILL CAUSE THE MOST SNOW
ACCUMULATION IN THE SHORTEST AMOUNT OF TIME (6-12 HOURS).

CHANGES MADE TO THE FORECAST WERE TO ADD THE TWIN CITIES AS WELL
AS COUNTIES TO THE NORTHEAST AND SOUTHWEST FROM THE METRO TO A
WINTER STORM WARNING FOR TONIGHT AND TUESDAY. THIS WILL BE A LONG
DURATION EVENT WITH THE FIRST BAND OF SNOW MOVING THROUGH DURING
THE LATE AFTERNOON AND EVENING WITH ANOTHER ROUND ON TUESDAY. THIS
SHOULD RESULT IN AROUND 8 INCHES OF SNOW FROM REDWOOD FALLS
THROUGH THE TWIN CITIES TO CAMBRIDGE AND LADYSMITH. SNOW AMOUNTS
FROM SOUTH CENTRAL MN THROUGH KEAU WILL BE AROUND 10 INCHES WITH
SOME LOCAL 12 INCH AMOUNTS POSSIBLE. A WINTER WEATHER ADVISORY WAS
ISSUED FROM WEST CENTRAL INTO CENTRAL MINNESOTA FOR TONIGHT AND
TUESDAY FOR 3 TO 5 INCHES OF SNOW.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 341 AM CST MON DEC 28 2015

MAIN ISSUE IN THE LONG TERM IS WHAT HAPPENS WITH A SECONDARY UPPER
LOW THAT DEVELOPS OVER MN LATE TONIGHT AND SLOWLY MOVES ACROSS THE
AREA DURING THE DAY ON TUESDAY...BRINGING A SECOND ROUND OF SNOWFALL
AFTER THE FIRST AND STRONGER BAND FROM THIS EVENING. AFTER
THAT...CONFIDENCE REMAINS HIGH IN A DRY FORECAST...WITH TEMPERATURES
MODERATING BY THE WEEKEND AS WE GET BACK INTO MORE OF A PACIFIC
AIRMASS FEED.

DEPENDING ON HOW STRONG THE UPPER WAVE IS...THIS SECOND WAVE COULD
BE RATHER SNEAKY IN ITS STRENGTH...WITH THE GEM/NAM/ECMWF GENERATING
UPWARDS OF AN ADDITIONAL 4 TENTHS OF AN INCH OF QPF DURING THE DAY ON
TUESDAY. WHICH WOULD TRANSLATE INTO 3 TO 5 INCHES OF SNOW ON TOP OF
WHAT WE SEE WITH THE FIRST WAVE TONIGHT. EXPECT PRECIP TO SUBSIDE
LOCALLY FOR 5 TO 8 HOURS BETWEEN THE TWO WAVES...BUT WHEN ADDING
EXPECTED SNOWFALL OF THE SECOND WAVE TO THE FIRST...WE START PUSHING
OUR 24 HOUR SNOWFALL TOTALS UP OVER THE 8 INCH WINTER STORM
WARNING THRESHOLD TO THE WEST AND NORTH OF WHERE THE EXISTING
WARNING WAS...WHICH IS WHY WE EXPANDED THE WARNING WEST TO INCLUDED
REDWOOD AND MCLEOD COUNTIES AND NORTH TO INCLUDE THE REST OF THE
TWIN CITIES METRO AND THE US-8 CORRIDOR IN WISCONSIN.

STILL SOME DISCREPANCIES IN THE GUIDANCE THOUGH WITH THE SECOND WAVE.
WITH THE DETERMINISTIC MODELS...THERE ARE PRETTY MUCH TWO CAMPS...THE
GFS AND EVERYTHING ELSE. EVERYTHING ELSE DEVELOPS AN H5 LOW NEAR SW
MN LATE TONIGHT WITHIN THE RIGHT ENTRANCE REGION OF AN UPPER JET
STREAK THAT IS WITHIN AN AREA OF HIGHLY DIFFLUENT UPPER FLOW. THE
UPPER DIVERGENCE COMBINED WITH THE LIFT FROM THE DEVELOPING UPPER
LOW CREATES A SECOND PRECIP AREA THAT DEVELOPS LATE TONIGHT OVER SW
MN AND SLOWLY TRACKS TOWARD NW WI DURING THE DAY ON TUESDAY. THE
CURRENT GRIDS REFLECT THIS EVERYTHING ELSE MODEL BLEND. THE GFS DOES
NOT HAVE A RIGHT ENTRANCE REGION BACK ACROSS WRN MN...SO RATHER THAN
DEVELOPING A WEAK CLOSED LOW AT H5...IT INSTEAD HAS A SHEARED OUT
RIBBON OF VORTICITY THAT PRODUCES LIGHTER QPF AMOUNTS...THOUGH ALONG
A SIMILAR AXIS TO EVERYTHING ELSE FROM WC ACROSS CENTRAL MN INTO NW
WI.

AFTER TUESDAY...UPPER RIDGING TAKES OVER ACROSS THE ROCKIES...WITH
NW FLOW TAKING OVER LOCALLY TO CLOSE OUT THE WEEK. THE DEVELOPMENT
OF THE UPPER RIDGE OUT WEST WILL FINALLY SHUT OFF THE PARADE OF
STORM SYSTEMS WE HAVE SEEN COMING OUT OF THE SOUTHWEST...WITH A MUCH
QUIETER WEATHER PATTERN LOOKING TO SET IN INTO THE START OF 2016. BY
THE WEEKEND...THE UPPER RIDGE WILL ALSO HELP PUSH THE UPPER JET BACK
INTO CANADA...WITH MUCH MILDER AIR RETURNING FOR THE WEEKEND INTO
NEXT WEEK...WITH ABOVE NORMAL TEMPERATURES QUICKLY MAKING A
RETURN.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 603 AM CST MON DEC 28 2015

CONFIDENCE IS HIGH ON SNOW SPREADING NORTHWARD ACROSS THE TAF
SITES DURING THE LATE AFTERNOON AND EVENING. ONE CONCERN IS THE
THREAT OF MVFR CEILINGS DEVELOPING A FEW HOURS EARLIER THAN THE
TAFS INDICATE IN ADVANCE OF THE SNOW. A BAND OF HEAVY SNOW IS
LIKELY FOR 3 OR 4 HOURS THIS EVENING FOR KRWF...THE TWIN
CITIES...KRNH AND KEAU WITH SNOWFALL RATES UP TO 2 INCHES PER
HOUR. THIS IS THE MAIN SNOW PRODUCER TONIGHT WITH AN EASING IN THE
SNOW AFTER MIDNIGHT UNTIL NEAR DAYBREAK. THEN ANOTHER ROUND OF
ACCUMULATING SNOW WILL GET UNDER WAY FOR TUESDAY MORNING WITH
MVFR/IFR CEILINGS AND VSBYS CONTINUING. NORTHEAST WINDS 10-15
KNOTS WITH GUSTS AROUND 20 KNOTS VEERING TO THE NORTH 10 KNOTS
LATE TONIGHT.

KMSP...-SN EXPECTED BY 23Z WITH A QUICK TRANSITION TO VSBYS LESS
THAN A MILE IN SN/+SN THIS EVENING. SNOWFALL RATES UP TO 2 INCHES
PER HOURS AS THE MAIN BAND OF SNOW MOVES THROUGH. ONE CONCERN IS
THAT MVFR CEILINGS COULD DEVELOP BY 20Z AHEAD OF THE APPROACHING
SNOW BUT CONFIDENCE WAS NOT HIGH ENOUGH TO INCLUDE THEM. CERTAINLY
THIS EVENING CEILINGS WILL BE AOB 010 IN THE SNOW. THE SNOW WILL
BECOME LIGHT AROUND MIDNIGHT THROUGH THE EARLY MORNING HOURS
BEFORE ANOTHER AREA OF -SN/SN DEVELOPS BY DAYBREAK TUESDAY AND
PERSISTS THROUGH THE MORNING. THIS SNOW MAY ACCUMULATE ANOTHER 2
INCHES BEFORE DIMINISHING IN THE AFTERNOON.

/OUTLOOK FOR KMSP/
TUE NGT...MVFR WITH CHC -SN. WINDS N 5-10 KTS.
WED...VFR WITH CHC -SN AND MVFR. WINDS WNW 5-10KTS.
THU...VFR. WINDS W 5-10KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 6 PM CST
     TUESDAY FOR WIZ014>016-023.

     WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO NOON CST
     TUESDAY FOR WIZ024>028.

MN...WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 6 PM CST
     TUESDAY FOR MNZ053-059>063-065>070-073>076-082-083.

     WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST
     TUESDAY FOR MNZ044-045-047>052-054>058-064.

     WINTER STORM WARNING FROM NOON TODAY TO NOON CST TUESDAY FOR
     MNZ077-078-084-085-091>093.

&&

SHORT TERM...RAH
LONG TERM...MPG
AVIATION...RAH
Hazardous weather outlook, Dec 28, 4:06 AM CST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
406 AM CST MON DEC 28 2015

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
291015-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
406 AM CST MON DEC 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

ACCUMULATING SNOW WILL SPREAD INTO SOUTHERN MINNESOTA EARLY THIS
AFTERNOON AND THEN PROGRESS INTO CENTRAL MINNESOTA AND WEST
CENTRAL WISCONSIN BY EARLY THIS EVENING. THE SNOW WILL BE HEAVY
AT TIMES DURING THE LATE AFTERNOON AND EVENING HOURS WITH THE
EVENING COMMUTE LIKELY IMPACTED. SNOW ACCUMULATION THROUGH TONIGHT
OF 6 INCHES IS LIKELY FROM REDWOOD FALLS THROUGH THE TWIN CITIES
TO LADYSMITH WISCONSIN. SNOW ACCUMULATION FROM 8 TO 10 INCHES IS
LIKELY FROM FAIRMONT AND ALBERT LEA ON NORTHEAST THROUGH EAU
CLAIRE. SNOW ACCUMULATION ACROSS CENTRAL MINNESOTA WILL BE IN THE
2 TO 4 INCH RANGE. A WINTER STORM WARNING COVERS SOUTH CENTRAL
MINNESOTA...THE TWIN CITIES AND WEST CENTRAL WISCONSIN. A WINTER
WEATHER ADVISORY IS IN EFFECT FOR WEST CENTRAL AND MUCH OF
CENTRAL MINNESOTA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER ROUND OF ACCUMULATING SNOW WILL OCCUR ACROSS THE OUTLOOK
AREA ON TUESDAY WITH AMOUNTS RANGING FROM 1 TO 3 INCHES. THE HIGH
END SNOW AMOUNTS ON TUESDAY ARE MOST LIKELY FROM THE TWIN CITIES
ON NORTH AND WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL
AMOUNTS TO THE NATIONAL WEATHER SERVICE.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

14 winter storm. Local standard time, as filed.

Winter Storm, Faribault

When
December 28, 10:00 AM CST to December 29, 10:00 AM CST
Where
Faribault forecast zone
Reported by
Trained Spotter
Coordinates
43.674, -93.948 (the zone’s center; the record gives no point)

Local weather observers and trained spotters reported 6 to 10 inches of snow across the county, with the heaviest near Winnebago.

Winter Storm, Freeborn

When
December 28, 10:00 AM CST to December 29, 10:00 AM CST
Where
Freeborn forecast zone
Reported by
Trained Spotter
Coordinates
43.674, -93.349 (the zone’s center; the record gives no point)

Local weather observers and trained spotters reported 6 to 9 inches of snow across the county.

Winter Storm, Martin

When
December 28, 10:00 AM CST to December 29, 10:00 AM CST
Where
Martin forecast zone
Reported by
Trained Spotter
Coordinates
43.674, -94.551 (the zone’s center; the record gives no point)

Local weather observers and trained spotters reported 6 to 12 inches of snow across the county, with the heaviest near Fairmont.

Winter Storm, Blue Earth

When
December 28, 12:00 PM CST to December 29, 12:00 PM CST
Where
Blue Earth forecast zone
Reported by
Trained Spotter
Coordinates
44.035, -94.067 (the zone’s center; the record gives no point)

Local weather observers and trained spotters reported 8 to 12 inches of snow across the county, with the heaviest near Mapleton.

Winter Storm, Steele

When
December 28, 12:00 PM CST to December 29, 12:00 PM CST
Where
Steele forecast zone
Reported by
Trained Spotter
Coordinates
44.022, -93.226 (the zone’s center; the record gives no point)

Local weather observers and trained spotters reported 6 to 9 inches of snow across the county.

Winter Storm, Waseca

When
December 28, 12:00 PM CST to December 29, 12:00 PM CST
Where
Waseca forecast zone
Reported by
Trained Spotter
Coordinates
44.022, -93.587 (the zone’s center; the record gives no point)

Local weather observers and trained spotters reported 6 to 10 inches of snow across the county.

Winter Storm, Watonwan

When
December 28, 12:00 PM CST to December 29, 10:00 AM CST
Where
Watonwan forecast zone
Reported by
Trained Spotter
Coordinates
43.978, -94.614 (the zone’s center; the record gives no point)

Local weather observers and trained spotters reported 6 to 10 inches of snow across the county.

Winter Storm, Goodhue

When
December 28, 1:00 PM CST to December 29, 3:00 PM CST
Where
Goodhue forecast zone
Reported by
Trained Spotter
Coordinates
44.410, -92.723 (the zone’s center; the record gives no point)

Local weather observers and trained spotters reported 6 to 8 inches of snow across the county.

Winter Storm, Rice

When
December 28, 1:00 PM CST to December 29, 2:00 PM CST
Where
Rice forecast zone
Reported by
Trained Spotter
Coordinates
44.354, -93.297 (the zone’s center; the record gives no point)

Local weather observers and trained spotters reported 6 to 10 inches of snow across the county.

Winter Storm, Le Sueur

When
December 28, 2:00 PM CST to December 29, 2:00 PM CST
Where
Le Sueur forecast zone
Reported by
Trained Spotter
Coordinates
44.371, -93.730 (the zone’s center; the record gives no point)

Local weather observers and trained spotters reported 6 to 10 inches of snow across the county.

Winter Storm, Brown

When
December 28, 3:00 PM CST to December 29, 12:00 PM CST
Where
Brown forecast zone
Reported by
Trained Spotter
Coordinates
44.242, -94.727 (the zone’s center; the record gives no point)

Local weather observers and trained spotters reported 6 to 10 inches of snow across the county.

Winter Storm, Nicollet

When
December 28, 3:00 PM CST to December 29, 10:00 AM CST
Where
Nicollet forecast zone
Reported by
Trained Spotter
Coordinates
44.350, -94.247 (the zone’s center; the record gives no point)

Local weather observers and trained spotters reported 6 to 10 inches of snow across the county, with the heaviest near North Mankato.

Winter Storm, Dakota

When
December 28, 5:00 PM CST to December 29, 3:00 PM CST
Where
Dakota forecast zone
Reported by
Trained Spotter
Coordinates
44.672, -93.065 (the zone’s center; the record gives no point)

Local weather observers and trained spotters reported 6 to 10 inches of snow across the county.

Winter Storm, Scott

When
December 28, 6:00 PM CST to December 29, 3:00 PM CST
Where
Scott forecast zone
Reported by
Trained Spotter
Coordinates
44.649, -93.536 (the zone’s center; the record gives no point)

Local weather observers and trained spotters reported 6 to 10 inches of snow across the county.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2015Every state in 2015This day in weather historyWarnings in Minnesota, December 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 606001, 606002, 606006, 605998, 606011, 606012, 606013, 606003, 606009, 606005, 605999, 606008, 606000, 606010.